MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X24IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X24IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP800G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mhz759 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent a pancreaticoduodenectomy procedure on (b)(6) 2019 and suture was used.The needle was detached from the suture easily during use.It was not a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Sent to the fda: 08/12/2019.One opened sample (with winding former with seven needle-suture combinations) of product code pdp800, lot mhz759 were returned for analysis.The product code is multi-strand and required eight strands per packet.During the visual inspection of seven needle-sutures, the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damaged were noted.Functional test was performed on the samples and the pull force of two strands did not meet the minimum due to a light swage.Per the condition of the two samples received, the assignable cause is a pull-out defect and the reported complaint was observed.One opened sample (with a winding former with five needle-suture combinations) of product code pdp800, lot mhz759 were returned for analysis.During the visual inspection of the four needle-suture combinations, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force did not meet the minimum required due to light swage.Per the condition of the sample received, the assignable cause is a pull-out defect due to light swage and the reported complaint was observed.One opened sample with (two partially dispensed needle-suture combinations, one winding former and two parked needle-sutures) of product code pdp800, lot mhz759 were returned for analysis.During the visual inspection of the four needle-suture combinations, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force did not meet the minimum required due to light swage.Per the condition of the sample received, the assignable cause is a pull-out defect due to light swage and the reported complaint was observed.Fifteen unopened samples of product code pdp800, lot mhz759 were returned for analysis.The product code is multi-strand and required eight strands per packet.One opened sample (with a paper lid, three used needles, one dispensed needle-suture and one winding former with four parked needle-suture combinations) of product code pdp800, lot mhz759 were returned for analysis.Also, three used needles were visually inspected, the swage and attachment area were noted to be as expected.In addition, the sutures were not received for analysis.During the visual inspection of the five needle-suture combinations, the swage and attachment area were noted to be as expected.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.As no conclusion could be reached as to what may have caused the reported incident, the reported complaint could not be observed.

Brand Name
PDS PLUS VIO 8X24IN 5-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8736821
Report Number2210968-2019-83316
Device Sequence Number2271579
Product Code NEW
UDI-Device Identifier10705031204294
UDI-Public10705031204294
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberPDP800G
Device Lot NumberMHZ759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/12/2019
Patient Sequence Number1